Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 174, NWS Tulsa, OK

August 2, 20124 counties in Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 2, 2012, 8:28 PM CDT for 4 counties in Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 8:28 PM CDT (01:28 UTC)
Expired
Aug 2, 2012, 9:15 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR

The radar

The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2409 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
2364 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WUUS54 KTSA 030128
SVRTSA
ARC007-015-087-143-030215-
/O.NEW.KTSA.SV.W.0174.120803T0128Z-120803T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
828 PM CDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BENTON COUNTY IN NORTHWEST ARKANSAS
  WESTERN CARROLL COUNTY IN NORTHWEST ARKANSAS
  NORTHERN MADISON COUNTY IN NORTHWEST ARKANSAS
  NORTHEASTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 915 PM CDT

* AT 823 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTH OF ROGERS TO ROGERS TO 6 MILES
  NORTHWEST OF LOWELL...MOVING EAST AT 30 MPH.

  STORM HAZARDS INCLUDE...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  LOWELL...WAR EAGLE...HOBBS STATE PARK AND CLIFTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3637 9370 3622 9376 3614 9397 3630 9427
      3636 9418 3646 9414
TIME...MOT...LOC 0128Z 285DEG 24KT 3642 9406 3634 9407
          3628 9419

$$
3 follow-up statements
311 
WWUS54 KTSA 030145
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT THU AUG 2 2012

ARC007-015-087-143-030215-
/O.CON.KTSA.SV.W.0174.000000T0000Z-120803T0215Z/
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
845 PM CDT THU AUG 2 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHEASTERN WASHINGTON...NORTHERN MADISON...WESTERN CARROLL AND
EASTERN BENTON COUNTIES...

AT 841 PM CDT...A SEVERE THUNDERSTORMS WAS LOCATED NEAR LARUE...AND
A SECOND SEVERE STORM ABOUT 7 MILES NORTHWEST OF ROGERS...BOTH 
MOVING SOUTHEAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...LOOKOUT...
ROGERS...LOWELL...MONTE NE...CLIFTY...WAR EAGLE...HOBBS STATE PARK
AND BEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3637 9370 3622 9376 3614 9397 3630 9427
      3636 9418 3646 9414
TIME...MOT...LOC 0145Z 303DEG 28KT 3629 9395 3639 9416

$$
088 
WWUS54 KTSA 030201
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
901 PM CDT THU AUG 2 2012

ARC007-015-087-143-030215-
/O.CON.KTSA.SV.W.0174.000000T0000Z-120803T0215Z/
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
901 PM CDT THU AUG 2 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHEASTERN WASHINGTON...NORTHERN MADISON...WESTERN CARROLL AND
EASTERN BENTON COUNTIES...

AT 858 PM CDT...A SEVERE THUNDERSTORM WAS NEAR LOOKOUT...AND A 
SECOND SEVERE THUNDERSTORM WAS NEAR ROGERS...BOTH MOVING SOUTHEAST 
AT 30 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CLIFTY...HOBBS STATE PARK...BEST AND WAR EAGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3633 9418 3637 9413 3642 9411 3634 9372
      3622 9376 3615 9393
TIME...MOT...LOC 0200Z 301DEG 26KT 3627 9388 3635 9406

$$
650 
WWUS54 KTSA 030210
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT THU AUG 2 2012

ARC007-015-087-143-030219-
/O.EXP.KTSA.SV.W.0174.000000T0000Z-120803T0215Z/
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
910 PM CDT THU AUG 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON...
NORTHERN MADISON...WESTERN CARROLL AND EASTERN BENTON COUNTIES
EXPIRES AT 915 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS TO 40 MPH AND BRIEF HEAVY RAIN WILL STILL BE POSSIBLE 
WITH THESE STORMS ACROSS SOUTHEASTERN BENTON COUNTY AND FAR 
NORTHWEST MADISON COUNTY.

LAT...LON 3633 9418 3637 9413 3642 9411 3634 9372
      3622 9376 3615 9393
TIME...MOT...LOC 0209Z 301DEG 26KT 3624 9381 3632 9399

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 6:07 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 2, 6:07 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT THU AUG 2 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
THROUGH THE ENTIRE 24 HOUR FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 344 PM CDT THU AUG 2 2012/

DISCUSSION...

ANOTHER OUTFLOW BOUNDARY STRIKES AGAIN. CONVECTION OVER KANSAS
ONCE AGAIN SENT AN OUTFLOW BOUNDARY DOWN INTO OKLAHOMA EARLY THIS
MORNING...AND IT HAS HAD SOME AFFECT ON TEMPS TODAY. BECAUSE OF
THIS...IT DOES NOT APPEAR THAT THE ALL-TIME TEMP RECORD WILL BE
REACHED AT TULSA. THE LATEST RUNS OF THE HRRR SUGGEST SOME
ISOLATED TO WIDELY SCATTERED STORMS COULD DEVELOP ALONG THE EAST-
WEST ORIENTED LOW LVL TROUGH/CONVERGENT ZONE LATE THIS AFTERNOON
AND THIS EVENING. OTHER ELEVATED STORMS COULD DEVELOP ON THE EDGE
OF THE CAP LATE TONIGHT TO OUR EAST.

NAM MODEL 850MB DATA SUGGESTS THAT FRIDAY WILL BE ANOTHER
SCORCHER...WITH HIGHS NEAR 110...ALTHOUGH CONVECTIVE OUTFLOW COULD
AFFECT THIS LIKE IT HAS THE PAST COUPLE OF DAYS. SATURDAY IS
SHAPING UP TO BE HOTTER DUE TO SOME COMPRESSIONAL WARMING AHEAD OF
AN APPROACHING FRONT. SW WINDS WILL BE STRONGER AS WELL...AND THIS
WILL REALLY INCREASE FIRE WEATHER CONCERNS. THE HEAT HEADLINES
WILL CONTINUE ON THROUGH FRIDAY...HOWEVER THIS MAY NEED TO BE
EXTENDED INTO SATURDAY IN LATER FORECASTS. STORMS THAT FORM ALONG
THE FRONT IN KANSAS SATURDAY MAY MAKE THEIR WAY DOWN INTO OKLAHOMA
AND ARKANSAS LATE SATURDAY AND SATURDAY NIGHT. MUCH
COOLER...RELATIVELY SPEAKING...850MB TEMPS...MORE CLOUDS...AND
HIGHER HUMIDITY WILL YIELD HIGHS BELOW 100 DEGREES ON SUNDAY.

TEMPS WARM BACK UP NEXT WEEK INTO THE 100S...HOWEVER IT DOES APPEAR
THAT THE REBUILDING RIDGE AND RESULTING HEAT WILL NOT BE AS
INTENSE THIS GO AROUND. THERE MAY BE ANOTHER WEAK BOUNDARY BY NEXT
THURSDAY OR SO...BUT CONFIDENCE IS NOT HIGH ENOUGH TO INSERT POPS
JUST YET.

LACY

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074.

     HEAT ADVISORY UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-OKZ075-OKZ076.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ001-ARZ010-
     ARZ019-ARZ029.

     HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ002-ARZ011-ARZ020.

&&

AVIATION...06
Hazardous weather outlook, Aug 2, 5:02 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 PM CDT THU AUG 2 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT THU AUG 2 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTH OF A LINE FROM MCALESTER TO FORT SMITH.
	ONSET...AFTER 6 PM.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA INTO FAR WESTERN
        ARKANSAS.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...PRIMARILY SOUTH OF INTERSTATE 44.
	ONSET...ONGOING...IMPROVING SLOWLY AFTER SUNSET.

DISCUSSION...
EXCESSIVE HEAT CONTINUES ACROSS THE MUCH OF THE SOUTHERN PLAINS
AND HEAT ADVISORIES AND HEAT WARNINGS REMAIN IN EFFECT.  THE
HEAT STRESS WILL BE MOST PRONOUNCED WHERE OVERNIGHT LOW TEMPERATURES
REMAIN WARM AND WELL ABOVE NORMAL VALUES...PRIMARILY NORTHEAST
OKLAHOMA AND FAR WESTERN ARKANSAS.  THIS HEAT COMBINED WITH THE
ONGOING DROUGHT WILL CONTINUE TO CREATE DAILY FIRE WEATHER
CONCERNS...ESPECIALLY WHERE LOCALLY GUSTY WINDS DEVELOP DURING
THE AFTERNOON HOURS.  ALSO...THUNDERSTORM CHANCES WILL REMAIN
ACROSS NORTHERN AREAS THIS EVENING AND OVERNIGHT...PRIMARILY
FOCUSED ON A WEAK OUTFLOW BOUNDARY THAT REMAINS IN THE VICINITY.
ANY STORMS WHICH CAN DEVELOP WILL BE CAPABLE OF STRONG DOWNBURST
WINDS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE EXCESSIVE HEAT WILL CONTINUE THROUGH FRIDAY...AND POSSIBLY
INTO SATURDAY AHEAD OF A WEAK FRONTAL BOUNDARY WHICH WILL PUSH
INTO NORTHEAST OKLAHOMA.  THIS BOUNDARY WILL INCREASE THUNDERSTORM
CHANCES...PRIMARILY FOR NORTHERN AREAS ALONG WITH PROVIDING A
BRIEF BREAK FROM THE RECENT HEAT LEVELS.  THE EFFECTS OF THE
FRONT WILL BE SHORT-LIVED WITH HEAT BUILDING AGAIN FOR EARLY
NEXT WEEK.  DAILY FIRE WEATHER CONCERNS WILL CONTINUE ALMOST
DAILY...SO BE MINDFUL OF LOCAL BURN BANS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 2, 8:00 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT THU AUG 2 2012

ARZ001-030130-
BENTON AR-
800 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     BENTON

AT 800 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HIWASSE...
MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MILLER...BENTONVILLE...ROGERS...GRAVETTE...PEA
RIDGE...HEALING SPRINGS...CAVE SPRINGS...VAUGHN...CENTERTON...
AVOCA...HIWASSE AND BELLA VISTA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3641 9399 3621 9421 3621 9424 3642 9446
      3651 9438 3650 9420
TIME...MOT...LOC 0100Z 307DEG 17KT 3644 9430

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:00 PM CDTSpecial Weather StatementTSABenton30 min
Aug 2, 9:22 PM CDTSpecial Weather StatementTSABenton38 min
Aug 2, 10:39 PM CDTSpecial Weather StatementTSACarroll36 min
Aug 2, 10:55 PM CDTSevere Thunderstorm WarningTSACarroll35 min
Aug 3, 12:17 AM CDTSpecial Weather StatementTSACarroll28 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.